Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 174, NWS Binghamton, NY

July 18, 20115 counties in New York

NWS Binghamton, NY issued this severe thunderstorm warning at Jul 18, 2011, 8:59 PM EDT for 5 counties in New York. It was in force for 46 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2011, 8:59 PM EDT (00:59 UTC)
Expired
Jul 18, 2011, 9:45 PM EDT
In force
46 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

Counties Broome County, NY, Chenango County, NY, Cortland County, NY, Tioga County, NY, Tompkins County, NY

The radar

The Binghamton radar (KBGM), 23 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 9:30 PM EDTTSTM WND DMG7 Nnw Binghamton, NYPOWER LINES DOWN EAST MAINE ROAD NEAR COMMERICAL DRIVE
Jul 18, 9:30 PM EDTTSTM WND DMGNanticoke, NYNUMEROUS TREES AND POWER LINES DOWN NEAR EAST MAINE ROAD
Jul 18, 9:30 PM EDTHAIL 17 Nnw Binghamton, NYNEAR BARTEL ROAD
Jul 18, 9:30 PM EDTHAIL 1.25Nws Binghamton, NYNWS EMPLOYEE COLLECTED AND MEASURED THE HAIL
Jul 18, 9:30 PM EDTHAIL 1.756 Sse Binghamton, NYBRADY HILL ROAD AND SADDLEMEYER ROAD
Jul 18, 9:34 PM EDTTSTM WND GST 68Nws Binghamton, NYASOS MEASURED PEAK WIND
Jul 18, 9:35 PM EDTTSTM WND DMG3 Nnw Johnson City, NYTREES AND POWER LINES DOWN ALONG AIRPORT ROAD
Jul 18, 9:45 PM EDTTSTM WND DMG3 Nnw Johnson City, NYTREES AND POWER LINES DOWN ALONG AIRPORT ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 1.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2011-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 280 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2011-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
280 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1329 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

504 
WUUS51 KBGM 190059
SVRBGM
NYC007-017-023-107-109-190145-
/O.NEW.KBGM.SV.W.0174.110719T0059Z-110719T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
859 PM EDT MON JUL 18 2011

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BROOME COUNTY IN CENTRAL NEW YORK...
  CHENANGO COUNTY IN CENTRAL NEW YORK...
  SOUTHERN CORTLAND COUNTY IN CENTRAL NEW YORK...
  EASTERN TIOGA COUNTY IN CENTRAL NEW YORK...
  SOUTHEASTERN TOMPKINS COUNTY IN CENTRAL NEW YORK...

* UNTIL 945 PM EDT.

* AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM MC DONOUGH TO WILLET TO
  MARATHON TO HARFORD...AND MOVING SOUTH AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  RICHFORD AND LISLE BY 906 PM EDT...
  WHITNEY POINT AND SMITHVILLE FLATS BY 910 PM EDT...
  BERKSHIRE BY 912 PM EDT...
  NANTICOKE BY 914 PM EDT...
  BRISBEN AND GREENE BY 918 PM EDT...
  NEWARK VALLEY BY 920 PM EDT...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4200 7536 4200 7616 4226 7628 4249 7635
      4251 7610 4262 7573 4253 7561 4226 7541
      4204 7542 4201 7540 4201 7536
TIME...MOT...LOC 0058Z 341DEG 30KT 4253 7577 4246 7588
          4241 7606 4241 7622

$$

SLI
2 follow-up statements
094 
WWUS51 KBGM 190116
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
916 PM EDT MON JUL 18 2011

NYC109-190126-
/O.CAN.KBGM.SV.W.0174.000000T0000Z-110719T0145Z/
TOMPKINS NY-
916 PM EDT MON JUL 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TOMPKINS COUNTY
IS CANCELLED...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4226 7568 4200 7551 4200 7572 4200 7586
      4200 7614 4241 7626 4242 7605 4244 7592
      4246 7582
TIME...MOT...LOC 0116Z 341DEG 30KT 4234 7578 4230 7586
          4228 7600 4229 7617

$$

NYC007-017-023-107-190145-
/O.CON.KBGM.SV.W.0174.000000T0000Z-110719T0145Z/
BROOME NY-CHENANGO NY-CORTLAND NY-TIOGA NY-
916 PM EDT MON JUL 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR EASTERN TIOGA...SOUTHEASTERN CORTLAND...SOUTHWESTERN CHENANGO AND
BROOME COUNTIES...

AT 913 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SMITHVILLE FLATS TO WHITNEY POINT TO BERKSHIRE...
MOVING SOUTH AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BINGHAMTON AIRPORT...NEWARK VALLEY AND MAINE BY 925 PM EDT...
  PORT CRANE AND CHENANGO BRIDGE BY 930 PM EDT...
  BELDEN...UNION CENTER AND SANITARIA SPRINGS BY 935 PM EDT...
  WEST CORNERS AND VESTAL BY 940 PM EDT...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4226 7568 4200 7551 4200 7572 4200 7586
      4200 7614 4241 7626 4242 7605 4244 7592
      4246 7582
TIME...MOT...LOC 0116Z 341DEG 30KT 4234 7578 4230 7586
          4228 7600 4229 7617

$$

SLI
936 
WWUS51 KBGM 190130
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
930 PM EDT MON JUL 18 2011

NYC017-023-107-190141-
/O.CAN.KBGM.SV.W.0174.000000T0000Z-110719T0145Z/
CHENANGO NY-CORTLAND NY-TIOGA NY-
930 PM EDT MON JUL 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TIOGA...SOUTHEASTERN
CORTLAND AND SOUTHWESTERN CHENANGO COUNTIES IS CANCELLED...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4200 7567 4200 7607 4230 7609 4230 7601
      4231 7588
TIME...MOT...LOC 0131Z 341DEG 30KT 4225 7584 4221 7589
          4220 7597 4224 7605

$$

NYC007-190145-
/O.CON.KBGM.SV.W.0174.000000T0000Z-110719T0145Z/
BROOME NY-
930 PM EDT MON JUL 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR WESTERN BROOME COUNTY...

AT 927 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CHENANGO FORKS TO CASTLE CREEK TO
BINGHAMTON AIRPORT TO NANTICOKE...MOVING SOUTH AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WEST CORNERS...UNION CENTER AND PORT DICKINSON BY 940 PM EDT...
  ENDWELL...ENDICOTT AND VESTAL BY 945 PM EDT...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4200 7567 4200 7607 4230 7609 4230 7601
      4231 7588
TIME...MOT...LOC 0131Z 341DEG 30KT 4225 7584 4221 7589
          4220 7597 4224 7605

$$

SLI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:54 PM EDT, 5 hours 5 minutes earlier.

Area forecast discussion, Jul 18, 3:54 PM EDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
354 PM EDT MON JUL 18 2011

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EARLY TONIGHT
AS A COLD FRONT MOVES THROUGH OUR AREA. HIGH PRESSURE WILL BUILD BACK
IN TUESDAY AND TEMPERATURES WILL HEAT UP AS THE WEEK PROGRESSES.
THURSDAY AND FRIDAY WILL BE VERY HOT AND MORE HUMID WITH
TEMPERATURES WELL INTO THE 90S.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
4 PM UPDATE...AREA OF SHOWERS FROM EARLIER THIS MORNING HAS JUST
ABOUT CLEARED THE CWA. SOME ISOLATED CONVECTION IS TRYING TO FIRE
ON THE BACKSIDE OF THESE SHOWERS ACROSS THE POCONOS...WITH AN
ISOLATED STORM OR TWO IN THE LAKE PLAIN. THROUGH THIS EVENING
MESOSCALE BOUNDARIES WILL ACT ON AN INCREASINGLY UNSTABLE
ATMOSPHERE...WITH THE LATEST SPC MESO ANALYSIS SHOWING MLCAPES
AROUND 1000 J/KG...TO FIRE MAINLY ISOLATED CONVECTION. WHILE THE
ACTIVITY IS EXPECTED TO BE ISOLATED...STEEP LOW LEVEL LAPSE RATES
COMBINED WITH PLENTY OF DRY AIR IN THE MID LEVELS INCREASES OUR
POTENTIAL FOR DAMAGING WINDS.

AFTER THIS EVENING'S ACTIVITY DIMINISHES WE MAY SEE ANOTHER LULL
BEFORE A CLUSTER OF STORMS ACROSS LOWER MICHIGAN HEADS OUR WAY.
THESE STORMS ARE AHEAD OF A SURFACE COLD FRONT AND ASSOCIATED WITH
AN UPPER LEVEL DISTURBANCE PROGGED TO MOVE THROUGH BETWEEN 03Z AND
06Z TONIGHT. DESPITE THE LESS THAN IDEAL TIMING WITH REGARDS TO
PEAK HEATING OF THE DAY...RUC SOUNDINGS ACROSS THE CWA SHOW THAT
WE SHOULD STILL HAVE MLCAPES IN THE 500 TO 1000 J/KG RANGE...WHICH
WILL BE ENOUGH TO KEEP THE POTENTIAL FOR SEVERE STORMS AROUND.
AGAIN MAIN CONCERNS ARE DAMAGING WINDS WITH VERY DRY AIR IN THE
MID LEVELS. AFTER 06Z AS THE H5 SHORTWAVE MOVES THROUGH PRECIP
CHANCES REALLY DROP OFF. ACTUAL FROPA IS CLOSER TO DAYBREAK BUT IT
SHOULD BE A DRY PASSAGE WITH THE UPPER LEVEL SUPPORT GONE.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
HIGH PRESSURE BUILDS IN TUESDAY AND WEDNESDAY WITH SUNSHINE AND
INCREASING TEMPS. DESPITE A TON OF INSTABILITY...ESPECIALLY ON
TUESDAY...A CAP WILL PREVENT ANYTHING FROM FIRING UP. BY THURSDAY
HIGH PRESSURE WILL SLIDE OFF THE EAST COAST AND THE RETURN FLOW
WILL PUMP A WELL ADVERTISED HOT AND HUMID AIR-MASS OUR WAY. 850
TEMPS CLIMB TO 21/22C WHICH SUPPORT HIGHS IN THE MID AND PERHAPS
UPPER 90S BY THURSDAY. BOTH THE NAM AND GFS SHOW A WEAK
DISTURBANCE MOVING THROUGH LATER IN THE DAY WHICH MAY BE ENOUGH TO
TOUCH OFF A FEW STORMS GIVEN OUR ENVIRONMENT.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
FOLLOWED HPC WITH LTL CHG TO GUIDANCE. MAIN THEME WILL BE HOT AND
HUMID CONDITIONS AS HI PRES OVER THE CNTRL U.S. BUILDS EWD...BUT A
MEANDERING FNTL BNDRY WILL PROVIDE THE THREAT FOR SCT TSRA. TIMING
OF CONVECTION AT THIS TIME RNG DIFFICULT DUE TO POTNL FOR
NOCTURNAL MCS DVLPMNT...SO FOLLOWED HPC WITH CHC POPS THRU THE PD.
MAXES WELL INTO THE 90S LATE WEEK WITH FCST HEAT INDICES REACHING
ADVISORY CRITERIA THU/FRI/SAT AFTNS...CRNT FCST HAS HIEST VALUES
0F 100-105 FROM THE CNTRL SRN TIER AND FINGER LAKES INTO NE PA.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
MCS WHICH MOVD THRU THE RGN THIS MRNG HAS EXITED AREA. SUBSEQUENT
REDVLPMNT IS IN QUESTION DUE TO CLD CVR WHICH HAS CAPPED
TEMPS...BUT CLEARING WORKING INTO THE FCST AREA ATTM (2 PM). BASED
ON K INDICES...BEST CHC FOR ADNL TSRA APPEARS TO BE OVER THE SRN
TIER AND NE PA WHERE BEST K INDICES ARE FOUND LATE TDA AS NXT WEAK
S/WV CRNTLY OVER NRN MI SLIDES SEWD. THEREFORE RESTRICTED CB
GROUPS TO ITH/ELM/BGM/AVP WITH BEST POTNL LATE AFTN INTO THE EVNG
HRS. XPCT FAIRLY WDSPRD MVFR IN HZ/BR LATER TNGT...WITH MVFR IN
ANY TSRA THAT DVLP. SAT PIX SHOW BAND OF LOWER CLDS WITH THE
ACTUAL CDFNT...AND RUC PROFILES SUGGEST WE COULD ALSO SEE SOME
PATCHY STRATUS LATER TNGT. CONDITIONS RETURN TO VFR TUE MRNG.
WINDS THIS AFTN GNRLY SW TO W 10 KTS...BECMG LGT NWLY TNGT AND
NRLY 10-15 KTS ON TUE.

OUTLOOK...

TUE NGT TO SAT...GNRLY VFR. CHC MVFR/IFR BR/FG AT KELM DURING THE
EARLY MORNING EACH DAY. ON WED/THUR/FRI...MAINLY AFTN/EVNG CHCS FOR MVFR
IN SCT SHRA/TSRA.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...HEDEN
NEAR TERM...HEDEN
SHORT TERM...HEDEN
LONG TERM...
AVIATION...
Hazardous weather outlook, Jul 18, 4:02 PM EDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
402 PM EDT MON JUL 18 2011

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-192015-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
402 PM EDT MON JUL 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. A NEW
ROUND OF SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH MIDNIGHT
TONIGHT AHEAD OF A COLD FRONT. THERE IS A SLIGHT RISK THAT SOME
STORMS MAY BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HOT AND HUMID WEATHER IS EXPECTED BY LATER IN THE WEEK. WITH
AFTERNOON TEMPERATURES REACHING INTO THE MID 90S AND DEW POINTS
RISING INTO THE 70S...HEAT INDICES ARE EXPECTED TO EXCEED 100
DEGREES IN THE AFTERNOONS ON THURSDAY...FRIDAY AND SATURDAY ACROSS
THE FINGER LAKE REGION AND IN THE VALLEYS ACROSS THE SOUTHERN TIER
OF NY AND NORTHEAST PA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING AND OVERNIGHT.

HEDEN

In the hours before

Local storm report, Jul 18, 6:33 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
633 PM EDT MON JUL 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     TSTM WND DMG     3 S MOUNTAIN TOP        41.13N  75.90W
07/18/2011                   LUZERNE            PA   911 CENTER

            TREES ACROSS ROAD AT ROUTE 437 AND CHURCH ROAD

&&

BLL
Local storm report, Jul 18, 7:35 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
735 PM EDT MON JUL 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     WYALUSING               41.67N  76.26W
07/18/2011                   BRADFORD           PA   LAW ENFORCEMENT

            TREES DOWN

&&

DJP
Special weather statement, Jul 18, 7:57 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
757 PM EDT MON JUL 18 2011

NYZ017-018-025-036-044-045-056-190100-
BROOME NY-CAYUGA NY-CHENANGO NY-CORTLAND NY-MADISON NY-ONONDAGA
NY-TOMPKINS NY-
757 PM EDT MON JUL 18 2011

...STRONG THUNDERSTORM WILL AFFECT CORTLAND...NORTHEASTERN
TOMPKINS...NORTHWESTERN BROOME...NORTHWESTERN CHENANGO...SOUTHEASTERN
CAYUGA...SOUTHERN ONONDAGA AND SOUTHWESTERN MADISON COUNTIES...

* AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR NILES...
  AND MOVING SOUTHEAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  OTISCO AND MONTVILLE AT 805 PM EDT...
  GLEN HAVEN AND SEMPRONIUS AT 810 PM EDT...
  SCOTT AND COMO AT 815 PM EDT...
  PREBLE AND BALTIMORE AT 820 PM EDT...
  HOMER AND CORTLAND WEST AT 825 PM EDT...
  EAST HOMER AND CORTLAND AT 830 PM EDT...
  MCGRAW AND TRIPOLI AT 835 PM EDT...
  SOLON AT 840 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4283 7589 4257 7557 4232 7602 4262 7637
      4285 7658 4305 7625

SLI
Special weather statement, Jul 18, 8:39 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
839 PM EDT MON JUL 18 2011

NYZ062-PAZ048-190115-
PIKE PA-SULLIVAN NY-
839 PM EDT MON JUL 18 2011

...STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PIKE AND SOUTH
CENTRAL SULLIVAN COUNTIES...

* AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR GLEN SPEY...AND
  MOVING SOUTHEAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  MILLRIFT AT 845 PM EDT...
  MILFORD AT 850 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4134 7472 4134 7475 4131 7480 4142 7494
      4156 7478 4150 7468 4149 7475 4146 7474
      4145 7476 4143 7473 4140 7473 4139 7471
      4136 7468

/DJP
Local storm report, Jul 18, 8:54 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
854 PM EDT MON JUL 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     HOMER                   42.64N  76.18W
07/18/2011                   CORTLAND           NY   911 CENTER

            TREES DOWN ON ROUTE 90

&&

BLL
Local storm report, Jul 18, 8:55 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
855 PM EDT MON JUL 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     3 NW CORTLAND           42.63N  76.22W
07/18/2011                   CORTLAND           NY   911 CENTER

            TREES DOWN

&&

BLL

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:00 PM EDTSevere Thunderstorm WarningBGMBroome, Cayuga, Chenango, Cortland, Onondaga, Tompkins60 min
Jul 18, 9:45 PM EDTSpecial Weather StatementBGMSchuyler30 min
Jul 18, 9:48 PM EDTSevere Thunderstorm WarningBGMBroome42 min
Jul 18, 9:55 PM EDTSevere Thunderstorm WarningBGMChemung, Schuyler, Steuben65 min
Jul 19, 12:37 AM EDTSpecial Weather StatementBGMSeneca, Tompkins53 min
Jul 19, 1:24 AM EDTSpecial Weather StatementBGMTioga, Tompkins66 min
Jul 19, 2:09 AM EDTSpecial Weather StatementBGMBroome66 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.